| contributor author | M. Amabili | |
| contributor author | F. Pellicano | |
| contributor author | M. A. Païdoussis | |
| contributor author | Thomas Workman Emeritus Professor | |
| date accessioned | 2017-05-09T00:03:55Z | |
| date available | 2017-05-09T00:03:55Z | |
| date copyright | November, 2001 | |
| date issued | 2001 | |
| identifier issn | 0021-8936 | |
| identifier other | JAMCAV-926184#827_1.pdf | |
| identifier uri | http://yetl.yabesh.ir/yetl/handle/yetl/124631 | |
| description abstract | The stability of circular cylindrical shells with supported ends in compressible, inviscid axial flow is investigated. Nonlinearities due to finite-amplitude shell motion are considered by using Donnell’s nonlinear shallow-shell theory; the effect of viscous structural damping is taken into account. Two different in-plane constraints are applied at the shell edges: zero axial force and zero axial displacement; the other boundary conditions are those for simply supported shells. Linear potential flow theory is applied to describe the fluid-structure interaction. Both annular and unbounded external flow are considered by using two different sets of boundary conditions for the flow beyond the shell length: (i) a flexible wall of infinite extent in the longitudinal direction, and (ii) rigid extensions of the shell (baffles). The system is discretized by the Galerkin method and is investigated by using a model involving seven degrees-of-freedom, allowing for traveling-wave response of the shell and shell axisymmetric contraction. Results for both annular and unbounded external flow show that the system loses stability by divergence through strongly subcritical bifurcations. Jumps to bifurcated states can occur well before the onset of instability predicted by linear theory, showing that a linear study of shell stability is not sufficient for engineering applications. | |
| publisher | The American Society of Mechanical Engineers (ASME) | |
| title | Nonlinear Stability of Circular Cylindrical Shells in Annular and Unbounded Axial Flow | |
| type | Journal Paper | |
| journal volume | 68 | |
| journal issue | 6 | |
| journal title | Journal of Applied Mechanics | |
| identifier doi | 10.1115/1.1406957 | |
| journal fristpage | 827 | |
| journal lastpage | 834 | |
| identifier eissn | 1528-9036 | |
| keywords | Stability | |
| keywords | Flow (Dynamics) | |
| keywords | Axial flow | |
| keywords | Circular cylindrical shells | |
| keywords | Shells | |
| keywords | Boundary-value problems | |
| keywords | Fluids | |
| keywords | Waves AND Bifurcation | |
| tree | Journal of Applied Mechanics:;2001:;volume( 068 ):;issue: 006 | |
| contenttype | Fulltext | |